Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 3, NWS Little Rock, AR

September 26, 2007Cleveland County, Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 26, 2007, 4:46 PM CDT for Cleveland County, Jefferson County, Arkansas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2007, 4:46 PM CDT (21:46 UTC)
Expired
Sep 26, 2007, 6:45 PM CDT
In force
119 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text
Flood severity
None

Counties Cleveland County, AR, Jefferson County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1481 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:01 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 26, 2:01 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CDT WED SEP 26 2007

.DISCUSSION...
MAIN CONCERNS EARLY IN THE FORECAST CYCLE ARE CHANCES OF RAIN...&
ANY LOCALIZED FLOODING CONCERNS...THEN TEMPERATURE FORECAST.
SURFACE FRONT LIES NEAR A KFSM TO KPOF LINE...& WELL DEPICTED IN
WIND DIRECTIONS & THETA-E GRADIENT. 70+ DEWPOINT AIR SOUTH OF
BOUNDARY...WHILE 60 DEGREE AIR NORTH OF BOUNDARY. SCATTERED
SHOWERS & THUNDERSTORMS TODAY HAVE BEEN ALONG THE BOUNDARY & WITH
A SHORTWAVE MOVING INTO WEST AR. THE AREA OVER WEST AR ASSOCIATED
WITH THE SHORTWAVE CONTINUES TO SHOW A GRADUALLY WEAKENING AS IT
MOVES EAST...BUT WILL HAVE A GOOD COVERAGE ACROSS CENTRAL AR. HAVE
UPDATED FORECAST TO LIKELY IN THIS EXPECTED AREA. REST OF STATE
CHANCE CAT. CIRRUS BLOW-OFF HAS FILTERED OVER THE STATE & HELPING
KEEP TEMPS DOWN A FEW DEGREES. ISOLATED HEAVY RAIN THREAT WILL
CONTINUE INTO THE EVENING...WITH HIGH PRECIP WATER VALUES.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THIS EVENING...THE CONVECTION OVER WEST AR ASSOCIATED WITH THE
SHORTWAVE WILL CONTINUE EAST...WHILE THE BOUNDARY WILL SLOWLY
DRIFT SOUTHEAST OVERNIGHT. WILL KEEP A CHANCE OF SCATTERED SHOWERS
& THUNDERSTORMS ALONG THE BOUNDARY AS IT DRIFTS SOUTHEAST. MODELS
A BIT DIFFERENT IN THEIR LOCATION OF THE BOUNDARY...BUT PREFER THE
GFS WITH THE BOUNDARY NEAR KPBF TO KLLQ AT 12Z THURSDAY...WITH A
CHANCE OF ISOLATED CONVECTION WITH THE BOUNDARY. GRADUAL DRYING
BEHIND THE FRONT THROUGH THURSDAY FROM NW TO SE AR...WITH MOST OF
ANY PRECIP PUSHING SE OUT OF THE STATE BY THURSDAY AFTERNOON. HAVE
KEPT SMALL CHANCE THURSDAY MORNING ALONG FRONT. A NW-N WIND FLOW
BEHIND THE FRONT AS THE SURFACE RIDGE BUILDS IN FROM THE NW. THEN
DRY THROUGH SATURDAY...AS THE SURFACE HIGH HOLDS OVER THE AREA. IT
WILL GRADUALLY MOVE EAST...ALLOWING A RETURN FLOW ON SUNDAY...AS A
SLIGHT CHANCE IS BACK IN THE FORECAST WITH A FRONT APPROACHING
FORM THE NORTHWEST LATE SUNDAY. AS THE UPPER TROUGH PUSHES EAST
THURSDAY...THE UPPER RIDGE BUILDS OVER THE SOUTHERN PLAINS. TEMPS
START COOL THURSDAY...THEN A GRADUAL WARM UP INTO THE WEEKEND.

&&

.LONG TERM...MONDAY THROUGH WEDNESDAY
WEAK FRONT MOVING THROUGH LATE SUNDAY INTO MONDAY. HOWEVER...NO
PRECIP ASSOCIATED WITH THIS FRONTAL PASSAGE...WITH ONLY AN
INCREASE IN CLOUD COVER NOTED. GUIDANCE IS TRYING TO SHOW ANOTHER
FRONT APPROACHING TUESDAY...BUT THERE ARE DIFFERENCES BETWEEN
MODEL SOLUTIONS. FOR NOW...DO NOT MENTION PRECIP...BUT DID
INCREASE CLOUD COVER. TEMPERATURES THROUGH THE EXTENDED WILL BE
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  82  57  83 /  60  10   05   05
CAMDEN AR         67  87  61  87 /  50  20   05   05
HARRISON AR       59  81  53  83 /  60  10   05   05
HOT SPRINGS AR    64  85  59  85 /  60  10   05   05
LITTLE ROCK   AR  64  85  59  85 /  60  10   05   05
MONTICELLO AR     67  87  61  87 /  50  20   05   05
MOUNT IDA AR      62  84  58  85 /  60  10   05   05
MOUNTAIN HOME AR  60  81  53  83 /  60  10   05   05
NEWPORT AR        63  83  58  84 /  50  10   05   05
PINE BLUFF AR     66  86  60  86 /  50  20   05   05
RUSSELLVILLE AR   61  83  57  84 /  60  10   05   05
SEARCY AR         64  84  58  84 /  50  10   05   05
STUTTGART AR      66  85  60  85 /  50  10   05   05
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Sep 26, 5:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 26 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM...MOIST...AND UNSTABLE ATMOSPHERE CONTINUES OVER ARKANSAS AND
WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS ARKANSAS TODAY AND TONIGHT. THESE THUNDERSTORMS ARE
ANTICIPATED TO REMAIN BELOW SEVERE LIMITS...BUT SOME OF THE STORMS
MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE CHANCE OF PRECIPITATION WILL BECOME LESS. DRIER
AIR WILL MOVE INTO THE AREA LATE THURSDAY AND REMAIN OVER THE AREA
THROUGH SATURDAY. A COLD FRONT WILL APPROACH SUNDAY AND BRING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. MONDAY AND
TUESDAY WILL BE DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:45 PM CDTFlash Flood WarningLZKOuachita2 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.